Discussions that mention potassium

High & Low Blood Pressure board


hello marantz ...according to my gp the maximum dose of atenolol is 100mgs in 24 hours ...you were talking about a wave of depression with the atenolol...i felt my mood change within 1-2 hours of taking it and most mornings when i waken i have a feeling which i can only describe as doom/gloom feeling.....and Ive suffered with gastric reflux for the past 7-8 years and TERRIBLE sinus problems the same time .

bethsheba i looked at the lisinopril ...its writes at the bottom of instructions caution-- doctors may want to check kidney function ..potassium levels at the beginning and during treatment ..40mgs is the maximum dose to be given ..low dose can be given to patients with kidney problems monitoring must take place ..

marantz phoned the doctor and pharmacist both said to stop 50mgs of atenolol and split the other 50mgs into 25mgs twice a day ...so ill give it a go ..both said that they thought my palpitations were caused by my anxiety
so fingers crossed. i see by your post that you seem to be doing well with your switch of tablets ..congrats and may it continue .

sally......
[QUOTE=sally47;3490740]...i felt my mood change within 1-2 hours of taking it and most mornings when i waken i have a feeling which i can only describe as doom/gloom feeling.....and Ive suffered with gastric reflux for the past 7-8 years and TERRIBLE sinus problems the same time....

Yes, it doesn't surprise me that you experienced changes within a couple of hours of taking the med...in addition to the gloom/doom, did you experience an "I don't feel like doing a darn thing" kind of feeling? Do you think the gastric problems and sinus problems are related tot he atenolol? I had horrible respiratory problems with it but I can't remember if there were sinus problems as well.

[QUOTE]...doctors may want to check kidney function ..potassium levels at the beginning and during treatment ..40mgs is the maximum dose to be given ..low dose can be given to patients with kidney problems monitoring must take place Well that's interesting!!

[QUOTE]...both said that they thought my palpitations were caused by my anxiety
so fingers crossed. ....

Sally, I'm not so sure they are correct in saying this...if you experience changes in your chest, you may want to taper slower than they recommend.

Bethsheba